Thunderstorm Wind, Iron
- When
- April 30, 1:05 PM CST
- Where
- Iron County, Ironton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.600, -90.633
Thunderstorm wind gusts down a large tree at the County Courthouse.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 30, 12:30 PM CST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 130 PM CDT FRI APR 30 2004 .DISCUSSION... CONVECTION CONTS TO DVLP ACRS THE WRN HALF OF THE CWA ATTM AHD OF MCV MOVG NEWD THRU SWRN MO. SFC MOISTURE CNVG MAXIMIZED ACRS SWRN INTO CNTRL MO ALNG/AHD OF CDFNT AND ALNG THUNDERSTORM OUTFLOW BNDRYS. THIS CONVECTION MAY INTENSIFY DRNG THE LATE AFTN INTO THE EARLY EVNG HOURS FM STL SWD AS MSAS CURRENTLY SHOWING SFC LI VALUES DOWN TO -6 TO -7 JUST SW OF STL. PLAN TO PUT THE HIGHEST POPS AND QPF THIS EVNG FM STL S AND E WHERE STG SFC MOISTURE CNVG WILL BE STGST ALNG OUTFLOW BNDRYS AND WHERE INSTABILITY WILL BE MAXIMIZED DUE TO PLENTY OF DAYTIME HTG. AS MID-UPR LVL TROF DPNS OVR THE NRN PLAINS THE CDFNT WILL MOV SEWD THRU THE CWA TGT. WILL MENTION LOCALLY HVY RAINS TGT...ALTHOUGH THE BEST AND MORE WIDESPREAD POTENTIAL FOR HVY RAINS AND POSSIBLE FLOODING APR TO BE SW OF THE CWA ACRS ERN OK AND AR WHERE LLJ WILL FOCUS THE BEST LOW LVL TEMP AND MOISTURE ADVCTN LT TGT...AND WHERE SFC MOISTURE CNVG WILL BE MAXIMIZED VICINITY OF A SFC WV ALNG THE FRONT AS SHOWN BY THE ETA MDL LATE TGT AND SAT MRNG. THE GFS MDL APRS TO HAVE SOME GRID SCALE FEEDBACK PROBLEMS...INTENSIFYING VORT MAX MOVG NEWD THRU ERN OK INTO NRN AR TGT TOO MUCH AND TOO RAPIDLY ALNG WITH UPR DIVERGENCE AND SFC REFLECTION. PREFER WKR...SLOWER AND FURTHER S SFC WV ALNG CDFNT AS DEPICTED BY THE ETA MDL. THIS SFC WV WILL KEEP PCPN GOING OVR THE SRN AND ERN PTN OF THE CWA INTO SAT AFTN. ETA MDL DEPICTS RELATIVELY STG UPR DIVERGENCE MAINLY S AND SE OF STL ON SAT IN RGT ENTRANCE REGION OF UPR LVL JT STRK WHICH WILL INTENSIFY AS IT MOVS NEWD THRU THE GRT LKS REGION AHD OF UPR LVL TROF. PCPN WILL TAPER OFF FM NW TO SE SAT AFTN FOLLOWED BY A CLRG SKY AS SFC AND 850 MB DWPTS LWR BHND SFC CDFNT/850 MB TROF. WITH CAA...CLRG SKY...SFC DWPTS DROPPING INTO THE UPR 30S TO LWR 40S...AND DIMINISHING SFC WNDS SHOULD SEE UNSEASONABLY COOL TEMPS FOR SAT NGT. WILL MENTION LOW POPS SUN AFTN AND EVNG AS BOTH ETA AND GFS SHOW VORT MAX DROPPING SEWD THRU CWA INTO THE BASE OF THE MID-UPR LVL TROF...ALNG WITH COLD MID LVL TEMPS WHICH MAY LEAD TO SCT DIURNAL...INSTABILITY TYPE SHRA ACTIVITY. && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .IL...NONE. GKS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 555 AM CDT FRI APR 30 2004 ILZ095>097-MOZ018-019-026-027-034-035-011200- ADAMS IL-BROWN-KNOX-LEWIS-MARION-MONROE-PIKE IL-RALLS-SHELBY- 555 AM CDT FRI APR 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS... .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA... MAINLY THIS AFTERNOON AND THIS EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT...AS A SLOW MOVING COLD FRONT INTERACTS WITH MOIST UNSTABLE AIR OVER THE MISSISSIPPI VALLEY. IN ADDITION...ANY OF THE STORMS THAT FORM WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND THIS EVENING. ILZ058>060-064-065-069-070-074-098>102-MOZ036-041-042-047>052- 059>065-072-073-011200- AUDRAIN-BOND IL-BOONE-CALHOUN IL-CALLAWAY-CLINTON IL-COLE-CRAWFORD- FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-JEFFERSON-JERSEY IL-LINCOLN- MACOUPIN IL-MADISON IL-MARION IL-MONITEAU-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-ST CHARLES-ST CLAIR IL-ST LOUIS- ST LOUIS CITY-WARREN-WASHINGTON-WASHINGTON IL- 555 AM CDT FRI APR 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND EAST CENTRAL MISSOURI...AS WELL AS SOUTHWEST ILLINOIS... .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY THIS AFTERNOON AND TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT...AS A SLOW MOVING COLD FRONT INTERACTS WITH MOIST UNSTABLE AIR OVER THE MISSISSIPPI VALLEY. IN ADDITION...ANY OF THE STORMS THAT FORM WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE EXPECTED TO LINGER OVER THE AREA SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND TONIGHT. ILZ079-MOZ074-075-084-085-099-011200- IRON-MADISON-RANDOLPH IL-REYNOLDS-ST FRANCOIS-STE GENEVIEVE- 555 AM CDT FRI APR 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSOURI AND A SMALL PART OF SOUTHWEST ILLINOIS... .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY LATE THIS AFTERNOON AND TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT...AS A SLOW MOVING COLD FRONT INTERACTS WITH MOIST UNSTABLE AIR OVER THE MISSISSIPPI VALLEY. IN ADDITION...ANY OF THE STORMS THAT FORM WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE EXPECTED TO LINGER OVER THE AREA THROUGHOUT MOST OF THE DAY ON SATURDAY. A FEW OF THE STORMS MAY STILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS...ESPECIALLY DURING THE MORNING. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON AND TONIGHT. TRUETT
The St Louis radar (KLSX), 122 km away, was scanning. The volume nearest the first event began at 19:06 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm wind gusts down a large tree at the County Courthouse.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5391621.